Illinois, 2021

Flash Flood and Flooding in Illinois, October 24 to 25, 2021

October 24 to 25, 2021 · NWS LOT · 10 events in 7 counties and zones

High winds produced isolated wind damage and heavy rains produced localized flooding on October 24th and 25th. A large healthy tree limb was blown down in Clarendon Hills in DuPage County.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

High winds produced isolated wind damage and heavy rains produced localized flooding on October 24th and 25th. A large healthy tree limb was blown down in Clarendon Hills in DuPage County. A tree approximately 18 inches in diameter was blown down near the intersection of Washington Street and Hillside Road in Naperville in DuPage County. A large tree limb was blown down in Crystal Lake in McHenry County. A large tree and a light pole were blown down along Sheridan Road in the Rogers Park neighborhood of Chicago. Another tree was uprooted west of Rogers Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 24, 6:40 PM CST, 35 minutes earlier.

Area forecast discussion, Oct 24, 6:40 PM CST, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
740 PM CDT Sun Oct 24 2021

.MESOSCALE DISCUSSION...
738 PM CDT

Rainfall rates had increased early this evening across the area
along and south of I-80 associated with the first wave of
convection. Had some locations observe around one inch in an
hour with those, but with more intense rates in-between (half
inch plus in 15 minutes). So far there has been progressiveness
with the storms and 45+ dbZ coverage to limit any flash flood risk
thus far. Stratiform rain with regular embedded convection will be
seen through the rest of the evening and early overnight, with
the most frequent convection along and south of I-80. With
antecedent conditions becoming more waterlogged, will need to
watch this closely for increasing zones of flood risk. Also will
need to watch any west-to-east convection possibly training across
the far southern CWA. The highest rainfall totals through 7 pm of
1.5 to 2.25 inches are basically from western Will County
southwestward through Livingston County.

The first wave of convection has had regular 40-55 mph gusts with
it, which is surprising considering north of the warm front by a
ways. This has appeared associated with wave-like features on our
radar velocity data. These appeared to undulate some of the
stronger gusts downward. Otherwise, the warm front in central
Illinois is draped from just south of Lincoln to Champaign and
eastward. It has been making northward progress, but now
convection and outflow as noted on ILX's radar (including from
some of the aforementioned gusts in our CWA) may help to hinder
the northward progression of the warm front the next few hours.
Will continue to watch this closely. ILX's 00Z sounding and VWP
data indicates a tornado threat with mature convection near that
warm frontal zone. The next round developing south of Macomb
through Quincy will have some potential to interact with the front
for that threat, although some uncertainty given the ongoing
convection ahead of it impeding a better environment.

Synoptic northeast winds north of the convection have shown some
increase, especially over the Chicago metro and near the lake
(40-45 mph gusts). Some of this may be a mesoscale increase
associated with almost a wake low like feature after the first
round of convection. Have started to see a few higher gusts
further west too (42 mph Sterling, for instance) and will have to
watch that area too. We do expect the frequency of such gusts
increase later tonight and early tomorrow morning.

As for waves, the Wilmette buoy is up to 8.5 ft right now, and
that's a tad higher than the forecast trend. The expectations are
still likely in the category of a Flood Advisory, just a higher
end one. Will likely expand the Advisory here this evening to
include at least Lake County, Indiana and possibly Porter.

MTF

&&

.SHORT TERM...
323 PM CDT

Through Monday night...

Going forecast for the storm is in good shape with just a few
small tweaks made to going forecast and headlines. The only
meaningful changes this afternoon include:

- Moving up end time of Flash Flood Watch to 3 AM tonight
- Moving up end time of the Wind Advisory near the lake to 3 PM
  Monday

Heavy Rain/Flooding:

Through 18z, areas near and south of I-80 had seen between a half
inch and an inch of rain thus far. The axis of rain has shifted
north a bit as of mid-afternoon, but already seeing new convection
breaking out across northern Missouri east into western IL, with
this activity poised to continue increasing in coverage and taking
aim on our CWA later this afternoon and evening. Still appears as
the window for the highest rainfall rates in the FFA area is 5 pm
to midnight this evening, with widespread totals of 2-4 inches
still on track. Isolated totals over 4 inches are possible with
any training convection this evening, which looks most plausible
within the area covered with the FFA.

By late evening or early part of the overnight, the warm conveyor
belt should shift east of our CWA with coverage of rainfall
decreasing across our southern CWA. After 06Z, not expecting any
additional heavy rainfall, so have opted to trim the end of the
flood watch back to 08Z. Rain and showers with the TROWAL should
continue late tonight into Monday morning, but precipitation rates
with this activity is not expected to be all that high and should
be most numerous north of I-80.

Severe Weather Threat:

A small, conditional severe weather threat still exists across our
far southern CWA.

The most likely scenario is the warm front will remain south of
our CWA until late this evening, with any convection in our area
remaining elevated and posing minimal severe weather risk. By the
time the time the warm front lifts north and the warm sector gets
into our southern counties, the focus for convection will be east
of our area and we dodge the severe weather threat.

While this is the most likely scenario, there are a couple of
improbable ways that the most likely scenario could be wrong and
we end up with a some severe threat into our southern CWA:

1) The warm front could lift north into our CWA faster than
expected, bringing surface/near surface based instability with it.
If this were to occur, wind profiles would certainly favor a wind
and possibly even a tornado threat.

2) Convection over Missouri organizes into a well developed QLCS,
which could pose a wind damage threat even a little ways north of
the warm front.

Both of those "failure" modes appear unlikely, but given the
kinematic fields, there is a small margin of error between no
severe weather and a potential problem.

Winds and Lakeshore Flooding:

Easterly winds north of the warm front are still likely to ramp up
this evening. Strong and gusty winds will continue through the
backing to northerly and probably increasing some Monday morning
as the low passes. Bufkit soundings from the various models show
deep mixing tonight, suggesting we will tap into the powerful
easterly low level jet to the north of the warm front. Can't
completely discount that scenario, which if it were to verify
could push inland areas close to wind advisory criteria tonight.
Typically, in a warm air advection regime north of a warm front,
you wouldn't expect to see such efficient mixing of stronger winds
to the surface. Evening shift will need to monitor upstream
trends, but at this point it seems unlikely that winds will reach
their full potential northern CWA late tonight.

The strongest winds away from the lake will probably be Monday
morning as low passes by and we transition to cold air advection
regime, which will steepen up the low level lapse rates and more
effectively mix down some of the higher momentum air. Will also
see the strongest pressure rises Monday morning, which also points
toward the 12-18Z Monday as the favored time frame for strongest
winds/gusts. At this point, it would see peak gusts will mostly be
in the 30-40 mph range away from the lake Monday morning.

Near the lake, warm lake waters should result in a more deeply
mixed marine layer which will tap into those higher winds off the
deck. This should set the stage for strongest winds near the lake
tonight into Monday morning. Bufkit soundings support mixing up
into the 45-50+ knot winds, so gusts along the lake of 45-50 mph
look very reasonable. Does appear as though gradient will begin
relaxing during the afternoon Monday as winds back to a more
northerly direction. If winds materialize as forecast, then there
would likely be a window of opportunity for wind advisory criteria
winds near the Lake County IN shore as well Monday morning after
winds back to northeast. Still have a little time to watch trends,
so will let oncoming shifts make the decision on whether an
expansion in area is warranted.

No changes planned to wave forecast and lakeshore flood advisory
looks right on target.

- Izzi

&&

.LONG TERM...
305 PM CDT

Tuesday through Sunday...

The main long term focus is the likelihood of another period of
wet weather Thursday and Friday as a slow moving low pressure
system affects the region. Halloween weekend is currently looking
primarily dry with near to slightly above normal temperatures.

On Tuesday, drying and subsidence should cut off lake effect
showers prior to sunrise, with just some lingering stratocu near
the lake. Otherwise, it will be a dry and seasonable day under
mostly sunny to partly cloudy skies, followed by a seasonably
chilly night with high clouds increasing overnight.

Our main feature of interest for the mid to late work week period
will be a strong short-wave trough digging across the southern
Plains on Wednesday. Expecting the influence of antecedent dry air
under surface high pressure ridging to keep the daytime hours and
probably most of if not all of Wednesday evening primarily dry.
Only exception to the continued drier trend is the GFS, which
pushes a sharp short-wave ridge eastward a bit quicker, allowing
for some short-wave energy to push in from the south. Even in this
scenario, wouldn't expect much more than a some spotty high based
light showers or sprinkles.

There's much better agreement than 24 hours ago that the southern
Plains short-wave will close off somewhere from the mid South into
the lower Ohio Valley with deep and slow moving surface low
gradually tracking east-northeast through early Saturday. GFS is
on the faster side of the guidance envelope  and a bit farther
north and stronger with the surface low. Another surge of PWATs
well above climo (up to 1.25" or ~200% of climo) will wrap into
the area on Thursday. Much broader synoptic forcing and equivalent
barotropic nature of the mid-latitude cyclone lessens concern for
another excessive rain event even with high column moisture. In
addition, not expecting any convection. That said, coming off the
current significant rainfall event, any amounts of 1"+ over the
Thursday-Friday period could cause temporary renewed rises on
rivers, depending where heaviest rainfall occurs.

Expect the temporary moderate to briefly perhaps heavier rain
rates on Thursday (possibly as early as pre-dawn hours with
westward extent) into Thursday evening, with lighter rain on
Friday as forcing weakens a bit and drier air starts to work in
from the north, coming to an end for most Friday night. Friday
will feature brisk, gusty northerly winds. Clouds and
precipitation will keep temperatures lower and limit the diurnal
range Thursday and Friday.

While there are some slower ensemble members that keep light
precip into eastern areas into Saturday, guidance consensus
generally favors most areas being dry and perhaps some spotty lake
effect showers near the lake being the extent of the precip
chance. Pressure gradient will remain tight enough to keep
northerly winds breezy on Saturday amidst highs in the mid to
upper 50s. Signs point toward a dry cold front passage sometime
on Halloween (Sunday), though stronger cold advection may not
arrive until Sunday night after trick or treating is done. Barring
a much earlier frontal passage, official forecast highs of mid to
upper 50s appear reasonable.

Castro

&&

.AVIATION...
For the 00Z TAFs...

An area of stratiform rain with embedded TS will continue to
affect northeast IL through 02-03Z. Ceilings will be quite
variable during this time, but will favor low-end MVFR to high-end
IFR. NE/ENE winds will gust in excess of 30 knots at times this
evening.

By late evening, precip intensity is expected to diminish, with
prevailing -DZ and scattered -SHRA continuing through daybreak. A
period of potentially LIFR ceilings and slightly lighter winds is
expected overnight into the pre-dawn hours Monday as the low-level
low pressure shifts near the region.

Winds will increase again as the low exits east of the area
Monday morning. Frequent NNE gusts in excess of 30 knots with
sporadic gusts in excess of 35 knots are expected through late
morning before winds gradually ease through the afternoon and
evening. A few gusts nearing 40 knots cannot be ruled out.
Ceilings will also gradually rise through the day, becoming high-
end MVFR by the evening. Scattered showers will also continue
through much of the day before ending or significantly diminishing
in coverage in the evening.

Kluber

&&

.MARINE...
323 PM CDT

A Gale Warning remains in effect along the entire southern Lake
Michigan shoreline. Gales will occur first along the Illinois
nearshore waters from Chicago and points northward this evening,
followed by the Indiana nearshore waters early Monday morning. Peak
easterly gusts of 45 kt are expected with a low (~10% chance) for
a short period (an hour or two) of storm-force gust to 50 kt.
Winds will gradually become northerly and ease Monday afternoon.
Even with a relatively short fetch from Michigan to Illinois, the
magnitude of the winds will build wave heights larger than 10
feet, largest from midnight to noon on Monday, north of Chicago.

Borchardt/Izzi

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
     ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
     until 3 AM Monday.

     Lakeshore Flood Advisory...ILZ006-ILZ103-ILZ104 until 7 PM
     Monday.

     Wind Advisory...ILZ006-ILZ103-ILZ104...midnight Monday to 3 PM
     Monday.

IN...Flash Flood Watch...INZ001-INZ002-INZ010-INZ011-INZ019 until 3
     AM Monday.

LM...Gale Warning...Winthrop Harbor to Gary IN until 9 PM Monday.

     Gale Warning...Gary to Michigan City IN until 9 PM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 24, 2:55 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
355 PM CDT Sun Oct 24 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-252100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
355 PM CDT Sun Oct 24 2021 /455 PM EDT Sun Oct 24 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited damaging wind risk...up to 60mph.
  Elevated Flooding Risk.
  Elevated Non Thunderstorm Wind Risk.
  Significant Lakeshore Flood Risk.

DISCUSSION...

Rain, heavy at times will continue through this evening. Locally
heavy rainfall totals could result in flooding, particularly south
of I-80.

Scattered thunderstorms are likely, especially this evening and
south of I-80. There is a small threat of severe thunderstorms
south of Illinois Route 24 this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Elevated Non Thunderstorm Wind Risk, mainly near the lake.
  Significant Lakeshore Flood Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed south of IL Route 24 this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward northeast 40 mph.

LMZ740>745-252100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
355 PM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Gale force winds and or very hazardous waves are likely.
Tuesday...
  Hazardous conditions for small craft are likely.
Friday and Saturday...
  Hazardous conditions for small craft are likely.

- Izzi

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Oct 24, 5:08 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
608 PM CDT Sun Oct 24 2021

ILZ023-032-033-039-250000-
Livingston IL-Iroquois IL-Kankakee IL-Ford IL-
608 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of Livingston,
southwestern Kankakee, Ford and western Iroquois Counties through 700
PM CDT...

At 607 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dwight to near Dwight to near Bloomington.
Movement was east at 45 mph. These have produced wind gusts over 45
mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kankakee, Pontiac, Paxton, Dwight, Fairbury, Gibson City, Gilman,
Herscher, Clifton, Chatsworth, Gridley, Onarga, Forrest, Flanagan,
Chebanse, Odell, Piper City, Ashkum, Aroma Park and Buckley.

This includes...  Kankakee Community College and Kankakee County
Fairgrounds and Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4062 8846 4062 8857 4076 8858 4075 8893
      4099 8892 4111 8858 4112 8781 4049 8792
      4049 8794 4040 8793 4040 8846
TIME...MOT...LOC 2307Z 254DEG 38KT 4110 8845 4088 8875 4048 8904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Friedlein
Special weather statement, Oct 24, 5:43 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
643 PM CDT Sun Oct 24 2021

ILZ023-033-INZ001-002-010-011-019-250100-
Iroquois IL-Kankakee IL-Porter IN-Newton IN-Jasper IN-Lake IN-
Benton IN-
643 PM CDT Sun Oct 24 2021

...Strong thunderstorms moving across the area through 800 PM CDT...

At 641 PM CDT/741 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Manteno to near
Paxton, or near I-57. Movement was east at 45 mph. These storms have
produced wind gusts greater than 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kankakee, Bradley, Lowell, Rensselaer, Watseka, DeMotte, Hebron,
Momence, Fowler, Kentland, Milford, Otterbein, Remington, Morocco,
Wheatfield, Lake Village, Roselawn, Kouts, Lake Dalecarlia and Grant
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8709
      4049 8793 4086 8793 4130 8778 4130 8753
      4133 8753 4140 8693 4091 8693
TIME...MOT...LOC 2341Z 258DEG 38KT 4122 8781 4090 8792 4050 8821

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Friedlein

The radar

The Chicago radar (KLOT), 28 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

4 high wind, 4 flood, 1 flash flood, 1 lakeshore flood. Local standard time, as filed.

High Wind, Du Page

When
October 24, 7:15 PM CST
Where
Du Page forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A large healthy tree limb was blown down in Clarendon Hills.

Flood, Ford

When
October 24, 8:30 PM CST to October 25, 1:00 AM CST
Where
Ford County, 1.18 mi NW of Gibson City to 0.85 mi SW of Gibson City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.481, -88.386

Street flooding was reported in Gibson City.

High Wind, Du Page

When
October 24, 9:15 PM CST
Where
Du Page forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A tree approximately 18 inches in diameter was blown down near the intersection of Washington Street and Hillside Road in Naperville.

Flash Flood, Iroquois

When
October 24, 9:15 PM CST to October 25, 1:15 AM CST
Where
Iroquois County, 1.26 mi NE of Lake Iroquois to 2.81 mi SSW of Goodwine
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.544, -88.084

Multiple road closures were reported due to flooding including in Onarga, Buckley, Crescent City and Cissna Park. Flooding in Cissna park included 500 North Road at Route 49. Creeks were out of their banks nearing roadways and structures. Measured rainfall amounts included 3.88 inches near Cissna Park and 3.69 inches 3.5 miles east northeast of Milford.

Flood, Cook

When
October 24, 10:00 PM CST to October 25, 7:00 AM CST
Where
Cook County, 0.48 mi E of Glenview to 0.66 mi E of Glenview
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.081, -87.811

Lake Avenue was closed due to flooding at an underpass near Lehigh Avenue. Measured rainfall of 2.80 inches was reported in 24 hours near Northfield.

Flood, Will

When
October 24, 10:00 PM CST to October 25, 9:00 AM CST
Where
Will County, 1.58 mi SSW of Willowbrook to 1.45 mi S of Willowbrook
Cause
Heavy Rain
Reported by
Social Media
Coordinates
41.438, -87.546

Video shared on social media showed flooding of a roadway near Burville Road and Exchange Street. Measured rainfall of 3.93 inches was reported in 24 hours three miles east of Crete.

Flood, Iroquois

When
October 25, 1:15 AM CST to 1:00 PM CST
Where
Iroquois County, 1.26 mi NE of Lake Iroquois to 2.81 mi SSW of Goodwine
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.544, -88.084

After heavy rain and flash flooding late in the evening of October 24th and early in the morning of October 25th, flooding continued into the afternoon of October 25th.

Lakeshore Flood, Central Cook County

When
October 25, 5:00 AM CST to 11:00 AM CST
Where
Central Cook County forecast zone
Reported by
Emergency Manager
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Flooding of the Chicago bike and walking path was reported.

High Wind, McHenry

When
October 25, 5:30 AM CST
Where
McHenry forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

A large tree limb was blown down in Crystal Lake.

High Wind, Central Cook County

When
October 25, 6:30 AM CST
Where
Central Cook County forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A large tree and a light pole were blown down along Sheridan Road in the Rogers Park neighborhood of Chicago. Another tree was uprooted west of Rogers Park.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lakeshore Flood
Flooding along the shore of one of the Great Lakes or another large lake.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989736, 989466, 989461, 989759, 989744, 989749, 989760, 989455, 989734, 989457.